Jump to content



Photo

Day Ten Cold Turkey, Help


  • Please log in to reply
11 replies to this topic

#1 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 20 November 2017 - 03:28 PM

Due to miscommunication my doctor switched me from Cymbalta to Zoloft boom. I had tried slow tapering in February/March and was successful only because in late April I ended up in the hospital for 5 days having a double fusion in the lower lumbar area and beginning that healing process with lots of pain meds. In June I ended up back in the hospital again with severe diverticulitis for three days. Was sent home with some awful antibiotics which messed up my tummy very bad. Ended up doing 10 days of IV infusions.

I have battled anxiety for years and started having panic attacks,that just kept getting worse. In early October Doctor ordered a colonoscopy and endoscopy because of previous concerns. My tummy got worse and so did my anxiety.

Somewhere in the middle of this I agreed (dumb idea) to go back on the Cymbalta cause I reasoned that was the last time I felt half way normal. Didn’t work. Have seen Doctor, psychologist, clinical pharmacologist, all the while in deep Cymbalta Withdrawal. Currently using Zanax and Zofran to ease symptoms and it’s not going well. Feeling of hopelessness and severe anxiety, and giving up. Stomach pain, severe morning shaking, still can barely eat, I can see baby steps but I can’t care for myself so my husband and my rock is doing his best to care for me.

I am 66years old and started Cymbalta around 10 years ago for fibromyalgia and chronic lower back pain. The dosage was raised for about a year in 2016 by psychiatrist because of depression. Was taking 60mg.

Thanks for this site...I’m so on the edge and I’m seeing some success stories. Any suggestions to get through this would so appreciate it. The name TobiasAiden is my first Great Grandson whom I’d like to be here for

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,635 posts
  • LocationMissouri

Posted 20 November 2017 - 06:35 PM

Welcome TA

 

When did you switch from Cymbalta to Zoloft?

 

I might also suggest reading the thread "and the answer to your questions is..." in the medical support section. It is a summary of what members have tried for their various withdrawal symptoms and what did and did not work for them.


#3 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 20 November 2017 - 06:44 PM

Fishing hat, as clear as I can think righ now I took my usual Cymbalta one day stopped there and took Zoloft the next and have continued with just the Zoloft since. Using Xanax to help blunt symptoms. Helps but numbs, which right now is good. So angry!

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,635 posts
  • LocationMissouri

Posted 20 November 2017 - 06:53 PM

Do you remember when you took that first Zoloft?

#5 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 20 November 2017 - 06:57 PM

9 days ago

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,635 posts
  • LocationMissouri

Posted 20 November 2017 - 07:04 PM

Ahh, it takes Zoloft 4 to 6 weeks to kick in. May I ask what dose you are on?


#7 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 20 November 2017 - 07:08 PM

100 MG.

#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,635 posts
  • LocationMissouri

Posted 20 November 2017 - 07:22 PM

That is a decent dose but it will take a while to kick in. Zoloft also causes a lot of stomach issues for the first week or two. You will survive this but will have to endure some hardship for awhile. Sorry. Ginger root, ginger ale or ginger lozenges will help with the nausea,
 
By the way, Zofran is NOT to be taken with a ssri or snri like Zoloft as it can cause Serotonin Syndrome. Here is a section from the Zofran drug insert...


Caution - 5.3 Serotonin Syndrome
The development of serotonin syndrome has been reported with 5-HT3 receptor antagonists alone. Most reports have been associated with concomitant use of serotonergic drugs (e.g., selective serotonin reuptake inhibitors (SSRIs), serotonin and norepinephrine reuptake inhibitors (SNRIs), monoamine oxidase inhibitors, mirtazapine, fentanyl, lithium, tramadol, and intravenous methylene blue). Some of the reported cases were fatal. Serotonin syndrome occurring with overdose of ZOFRAN alone has also been reported. The majority of reports of serotonin syndrome related to 5-HT3 receptor antagonist use occurred in a post-anesthesia care unit or an infusion center.

Symptoms associated with serotonin syndrome may include the following combination of signs and symptoms: mental status changes (e.g., agitation, hallucinations, delirium, and coma), autonomic instability (e.g., tachycardia, labile blood pressure, dizziness, diaphoresis, flushing, hyperthermia), neuromuscular symptoms (e.g., tremor, rigidity, myoclonus, hyperreflexia, incoordination), seizures, with or without gastrointestinal symptoms (e.g., nausea, vomiting, diarrhea). Patients should be monitored for the emergence of serotonin syndrome, especially with concomitant use of ZOFRAN and other serotonergic drugs. If symptoms of serotonin syndrome occur, discontinue ZOFRAN and initiate supportive treatment. Patients should be informed of the increased risk of serotonin syndrome, especially if ZOFRAN is used concomitantly with other serotonergic drugs [see Drug Interactions (7.1), Overdosage (10)].

 

You  might wish to talk to your pharmacist. Serotonin syndrome can be very serious.


#9 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 20 November 2017 - 07:43 PM

So considering I went from Cymbalta one day then Zoloft the next I need to watch for these symptoms? Does it ever end?

#10 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 20 November 2017 - 07:49 PM

I have been using Zofran for nausea too...do doctors read this stuff?

#11 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,635 posts
  • LocationMissouri

Posted 21 November 2017 - 08:45 AM

It ends, sometimes moths but it ends. In your case you should be OK with the Cymbalta withdrawal symptoms as soon as the Zoloft kicks in. But you do need to talk to your dr about getting off the Zofran as soon as possible. The Serotonin syndrome can be very serious.


#12 TobiasAiden

TobiasAiden

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOregon
  • why_joining:
    Cymbalta Withdrawel Syndrome

Posted 21 November 2017 - 10:44 PM

Thanks fishing hat, I will struggle on and win!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users